Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 151, NWS Norman, OK

April 15, 2000Cotton County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 15, 2000, 7:59 PM CDT for Cotton County, Oklahoma. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 15, 2000, 7:59 PM CDT (00:59 UTC)
Expired
Apr 15, 2000, 9:00 PM CDT
In force
61 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Cotton County, OK

What was reported inside it

TimeReportWhereRemark
Apr 15, 8:05 PM CDTHail 0.88Walters, OK
Apr 15, 8:15 PM CDTHail 0.75Randlett, OKHail was reported on Interstate 44.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 5:45 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-388 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 160101
SVROKC
OKC033-160200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
759 PM CDT SAT APR 15 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COTTON COUNTY IN SOUTHWEST OKLAHOMA

* UNTIL 900 PM CDT

* AT 759 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN 
EASTERN TILLMAN COUNTY...MOVING EAST NORTHEAST AT 30 MPH.

* LO|CATIONS IN THE WARNING INCLUDE COOKIETOWN...DEVOL...RANDLETT...
  TEMPLE AND WALTERS

HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO AT LEAST 60 MPH 
ARE LIKELY.

LAT...LON 3438 9865 3415 9860 3415 9813 3446 9821
CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:59 PM CDT, 5 hours earlier.

Area forecast discussion, Apr 15, 2:59 PM CDT, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT SAT APR 15 2000

SEVERE WEATHER STILL APPEARS LIKELY ACROSS SOUTHERN PARTS OF THE
FORECAST AREA LATE THIS AFTERNOON/OVERNIGHT AND WILL EMPHASIZE THIS
IN THE ZONES. LOW LEVEL MOISTURE HAS DEEPENED OVER MOST OF THE AREA...BUT
CLOUDS HAVE BEEN STUBBORN TO DISSIPATE. HOWEVER ACROSS PORTIONS OF
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS SKIES ARE CLEARING WITH
TEMPERATURES IN THE 70S. SOUTHWEST OKLAHOMA/WESTERN NORTH TEXAS WILL
ALSO BE UNDER THE LEFT EXIT REGION OF UPPER LEVEL JET BY 00Z...AND
ASSUMING ENOUGH LIFT WILL BE PRESENT TO OVERCOME CAP...STORMS WILL
GO. INITIALLY EXPECT SUPERCELLS NEAR THE DRYLINE BUT AS DRYLINE
SURGES EASTWARD BEHIND A 30-40 KNOT SOUTHWEST TO WEST WIND BETWEEN
850-700 MB SQUALL LINE SHOULD FORM WITH THREAT EVOLVING INTO A
STRAIGHT-LINE WIND EVENT WITH MARGINALLY SEVERE HAIL.

AS OF 18Z...STRONG COLD FRONT WAS LOCATED ACROSS NORTHWEST OKLAHOMA
WHICH IS WELL AHEAD OF TIMING FROM MODEL GUIDANCE. RECENT DIAGNOSTIC
TRENDS AND PROGS OF MOTION OF UPPER LEVEL TROUGH OVER THE CENTRAL
ROCKIES SUGGESTS THIS FRONT WILL CONTINUE MOVING SOUTHWARD TONIGHT
AS UPPER LEVEL TROUGH SHIFTS INTO EASTERN OKLAHOMA BY 12Z. AIRMASS
BEHIND FRONT CONSISTS OF TEMPERATURES IN THE 30S ACROSS WESTERN
KANSAS AND NORTHERN PARTS OF THE TEXAS/OKLAHOMA PANHANDLE. RECENT
ANALYSES CONFIRM THAT MODELS HAVE A POOR HANDLE ON THIS FEATURE.
THUS WILL RELY HEAVILY ON ANALYSIS THIS AFTERNOON TO PROJECT HIGHS
ON SUNDAY...BUT I SUSPECT MOST OF WESTERN AND CENTRAL OKLAHOMA WILL
WARM ONLY INTO THE 40S.

DEWPOINT DEPRESSIONS WILL BE LOW SUNDAY AND WITH THE GROUND LIKELY
REMAINING MOIST...DENSE FOG WILL BECOME A CONCERN FOR SUNDAY NIGHT AS
SURFACE HIGH DRIFTS OVER THE FORECAST AREA ALLOWING SKIES TO CLEAR
AND WINDS TO DIMINISH. UPPER LEVEL RIDGE WILL INFLUENCE THE WEATHER
MONDAY AND TUESDAY BEFORE ANOTHER COLD FRONT AFFECTS THE AREA
WEDNESDAY. STILL SOME UNCERTAINTY REGARDING DETAILS WITH MODELS
SHOWING VARIOUS SPEEDS AND INTENSITY. LAST NIGHTS MRF/YESTERDAYS
ECMWF SUGGESTS CONVECTION MAY FORM OVER SOUTHEAST OKLAHOMA THURSDAY
WHILE RECENT NOGAPS/CANADIAN IS MUCH FASTER...MOVING THIS SYSTEM
INTO THE MISSISSIPPI VALLEY BY THURSDAY MORNING. WILL FOLLOW A MORE
PROGRESSIVE SOLUTION WHICH IS CONSISTENT WITH PMDEPD FROM FRIDAY
AFTERNOON.

OKC   40  46  38  69 / 100   0   0   0
HBR   39  46  38  74 /  60   0   0   0
SPS   41  52  41  75 /  70   0   0   0
GAG   34  41  35  74 / 100   0   0   0
PNC   38  42  38  69 / 100   0   0   0
DUA   55  55  38  69 /  80  30   0   0

.OUN...
OK...NONE.
TX...NONE.
JAMES

In the hours before

Local storm report, Apr 15, 7:09 PM CDT, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
709 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0628 PM    6 NE MOOREWOOD            OK   .88 INCH HAIL
04/15/00   CUSTER                         PUBLIC REPORT

JS
Local storm report, Apr 15, 7:15 PM CDT, 44 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0708 PM    VERNON                    TX   .75 INCH HAIL
04/15/00   WILBARGER                      HAM REPORT

AH
Local storm report, Apr 15, 7:23 PM CDT, 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0715 PM    14Q NNW INDIAHOMA          OK   1.00 INCH HAIL
04/15/00   COMANCHE                       PUBLIC REPORT

AH
Local storm report, Apr 15, 7:34 PM CDT, 25 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
734 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0720 PM    DAVIDSON                  OK   .75 INCH HAIL
04/15/00   TILLMAN                        PUBLIC REPORT

AH
Special weather statement, Apr 15, 7:40 PM CDT, 19 minutes before
OKZ005-014-021-033-034-036-TXZ083-084-160100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT SAT APR 15 2000

...THIS IS AN UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 168 AND
TORNADO WATCH NUMBER 169...

SEVERE THUNDERSTORM WATCH NUMBER 168 IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES IN OKLAHOMA: WOODS AND ROGER MILLS.

TORNADO WATCH NUMBER 169 IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES IN OKLCAHOMA: BECKHAM...GREER...HARMON...AND JACKSON.

TORNADO WATCH NUMBER 169 IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES IN WESTERN NORTH TEXAS: HARDEMAN AND FOARD.
Local storm report, Apr 15, 7:44 PM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT SAT APR 15 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    3 W TRUSCOTT              TX   .75 INCH HAIL
04/15/00   KNOX                           PUBLIC REPORT

AH

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:38 PM CDTSevere Thunderstorm WarningOUNTillman52 min
Apr 15, 8:12 PM CDTSevere Thunderstorm WarningOUNComanche48 min
Apr 15, 8:36 PM CDTSevere Thunderstorm WarningOUNGrady, Stephens54 min
Apr 15, 8:55 PM CDTSevere Thunderstorm WarningOUNJefferson65 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.